Wildfire, Dallas
- When
- August 8, 2:00 PM CST to 7:30 PM CST
- Where
- Dallas forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. 5 miles southeast of Sparkman burned 108 acres in Dallas County on the 8th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire 1.5 miles southeast of Sparkman burned 108 acres in Dallas County on the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 8, 1:35 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 235 PM CDT MON AUG 8 2011 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION EACH DAY. HEAT CONCERNS REST OF TODAY AND TUESDAY...THEN A LOWERING OF TEMPERATURES AND HEAT INDEX VALUES. UPPED POPS A BIT MORE WITH AFTERNOON UPDATE FOR ON GOING CONVECTION CENTRAL AND NORTHERN AR. OUT FLOW BOUNDARIES HAVE DRIFTED SOUTH FROM NORTHERN AR TO CENTRAL...AND SEEING CONVECTION DEVELOP ALONG IT. STORM NEAR KLIT SENT OUT GUST NEAR 50 MPH WITH HALF INCH RAIN IN 30 MINS. SPC CONSIDERING WATCH FROM OK TO WESTERN AR DUE TO FACTORS. CERTAINLY WILL SEE ISOLATED STRONG TO SEVERE STORMS THE REST OF THE AFTERNOON TO EVENING. LAST FEW DAYS PLENTY OF AFTERNOON TO EVENING CONVECTION...WITH ISOLATED STRONG TO SEVERE STORMS...OVER AR DUE TO HEAT...OUT FLOW BOUNDARIES AND MOIST AND UNSTABLE IN PLACE ATMOSPHERE. 12Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF OVER 2 INCHES WITH LI -8...CAPE NEAR 3000 J/KG. HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL AND SOUTH AR THROUGH TUESDAY. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT WILL KEEP CHANCE POP OVER MUCH OF NORTH AND CENTRAL THIS EVENING DUE TO THE ABOVE FACTORS. HEAT ADVISORY WILL BE UPDATED THIS EVENING ENDING IT OVER PARTS OF NORTH CENTRAL AR...WHILE ON TUESDAY THE HEAT ADVISORY SHIFTS A BIT SOUTH FOR MUCH OF CENTRAL AND ALL OF SOUTHERN AR. IT MAY BE FINE TUNED FOR MORE OF SOUTH AR WITH LATER UPDATES. TONIGHT TO TUESDAY AM...MODELS ARE IN AGREEMENT WITH A POSSIBLE MCS TO MOVE FROM THE CENTRAL PLAINS TO AR...AND TONIGHT POPS REFLECT THIS WITH HIGHEST OVER NORTHERN AR. THE UPPER RIDGE SETTLES MORE BACK TO THE WEST...AND THIS WILL REINFORCE THE UPPER NW FLOW INTO THE SOUTHERN PLAINS. A FRONTAL BOUNDARY IS ALSO EXPECTED TO SAG INTO AR...ESPECIALLY OVER NORTHERN AREAS...AND HELP THE CHANCES OF RAIN. THIS FRONT HANGS AROUND AR THROUGH AT LEAST THURSDAY. HENCE TUESDAY THROUGH THURSDAY...POP CHANCES STAY UP...AS WELL AS TEMPERATURES COME DOWN A BIT...WITH HEAT INDEX VALUES BELOW ADVISORY LEVELS. TEMPERATURES WILL LOWER MUCH CLOSER TO NORMAL VALUES THROUGH THE END OF THE WEEK. && .LONG TERM...FRIDAY THROUGH MONDAY NOT MUCH CHANGE FOR THE EXTENDED. UPPER LEVEL RIDGE WILL BUILD OVER THE FOUR CORNERS REGION ON FRIDAY AND INTO SATURDAY...PLACING ARKANSAS BENEATH UPPER LEVEL NORTHWESTERLY FLOW. A DISTURBANCE PASSING OVERHEAD ON FRIDAY WILL PUSH A FRONTAL BOUNDARY INTO THE STATE. THIS WILL GIVE CHANCE POPS TO THE NORTHEAST HALF OF THE STATE BASICALLY...WITH SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE SOUTHWEST. SATURDAY THROUGH MONDAY THE UPPER FLOW BECOMES A LITTLE MORE AMPLIFIED AS THE UPPER RIDGE BUILDS IN THE WESTERN CONUS AND A LARGE UPPER TROUGH DIGS OUT A HOME ACROSS THE EAST. HIGH PRESSURE SETTLING INTO THE GREAT LAKES REGION WILL PUSH THE COLD FRONT FURTHER SOUTH BY LATE WEEKEND...WITH DRIER AIR/CONDITIONS FILTERING INTO THE STATE. THE RIDGE MAY STILL HAVE ENOUGH INFLUENCE LEFT FOR UPPER 90S ACROSS THE SOUTHWEST ON FRIDAY. HOWEVER LOW TO MID 90S WILL BECOME MORE WIDESPREAD BY SATURDAY WITH SOME LOCATIONS IN THE NORTHEAST ONLY MAKING IT INTO THE UPPER 80S FOR HIGHS BY LATE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 76 93 71 90 / 60 30 10 30 CAMDEN AR 76 101 76 100 / 20 20 30 30 HARRISON AR 71 93 69 89 / 60 20 10 40 HOT SPRINGS AR 78 99 76 96 / 30 20 20 30 LITTLE ROCK AR 78 98 77 95 / 40 20 20 30 MONTICELLO AR 76 99 76 97 / 30 30 30 30 MOUNT IDA AR 77 99 74 97 / 20 20 20 30 MOUNTAIN HOME AR 72 94 70 89 / 60 30 10 40 NEWPORT AR 74 92 70 90 / 60 30 10 30 PINE BLUFF AR 77 97 75 95 / 30 30 30 30 RUSSELLVILLE AR 79 98 75 95 / 40 20 10 30 SEARCY AR 79 95 72 91 / 50 30 10 30 STUTTGART AR 78 96 75 92 / 40 30 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR INDEPENDENCE- JACKSON-WHITE-WOODRUFF. HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER- GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-YELL. && SHORT TERM...59 / LONG TERM...64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 AM CDT MON AUG 8 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 415 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS NORTHERN SECTIONS OF ARKANSAS AS ONGOING THUNDERSTORM ACTIVITY ACROSS SOUTHWEST MISSOURI MOVES SOUTHEAST TOWARDS ARKANSAS. SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED WITH THE STORMS ACROSS NORTHERN ARKANSAS THIS MORNING DUE TO LIMITED INSTABILITY. HOWEVER...AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. LATER THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE STATE...AS STORMS DEVELOP ALONG OR NEAR ANY OUTFLOW BOUNDARIES DURING THE HEAT OF THE AFTERNOON. ANY STORM THAT DOES FORM COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL AND HAIL WILL ALSO BE POSSIBLE. HOT TEMPERATURES WILL ONCE AGAIN BE SEEN THIS AFTERNOON AS AFTERNOON HIGHS WARM TO THE UPPER 90S TO AROUND 105. HEAT INDICES WILL RANGE FROM 105 TO 114 DEGREES ACROSS THE SOUTHERN TWO THIRDS OF ARKANSAS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING...GENERALLY ALONG AND SOUTH OF A LINE FROM CLARKSVILLE...TO GREENBRIER...TO BATESVILLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD...AND COLD FRONT PUSHES SOUTH ACROSS THE STATE. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE POSSIBLE THREATS. OTHER UPPER LEVEL DISTURBANCES WILL PASS OVER THE REGION LATER THIS WEEK INTO THE WEEKEND IN NORTHWEST FLOW ALOFT. THIS SETUP WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST...SOME OF WHICH WILL HAVE THE POTENTIAL TO BECOME SEVERE. WITH SEVERAL DISTURBANCES EXPECTED TO MOVE OVER THE REGION IN THE COMING DAYS...SOME LOCATIONS ACROSS THE STATE COULD SEE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AS WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
201 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND GST NORTH LITTLE ROCK 34.79N 92.26W
08/08/2011 M45 MPH PULASKI AR OFFICIAL NWS OBS
A THUNDERSTORM WITH HEAVY RAIN MOVED ACROSS THE NORTH
LITTLE ROCK AIRPORT. WINDS GUSTED TO 45 MPH. THE
TEMPERATURE DROPPED FROM 101 DEGREES TO 81 DEGREES IN
LESS THAN 20 MINUTES.
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST NORTH LITTLE ROCK 34.79N 92.26W
08/08/2011 M49 MPH PULASKI AR OFFICIAL NWS OBS
AT THE NORTH LITTLE ROCK AIRPORT...A WIND GUST OF 45 MPH
AT 158 PM CDT WAS FOLLOWED BY A GUST TO 49 MPH AT 210 PM
CDT.
&&
28SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 212 PM CDT MON AUG 8 2011 ARZ044-045-081940- LONOKE AR-PULASKI AR- 212 PM CDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI AND EXTREME WESTERN LONOKE COUNTIES UNTIL 245 PM CDT... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMP ROBINSON...OR NEAR N LITTLE ROCK ARPT...MOVING EAST AT 10 MPH. SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN AND DANGEROUS LIGHTNING ARE ALSO POSSIBLE. * LOCATIONS IMPACTED INCLUDE... SHERWOOD... N LITTLE ROCK ARPT... NORTH LITTLE ROCK... JACKSONVILLE... SYLVAN HILLS... PROTHRO JUNCTION... MCALMONT... LEVY... LAKEWOOD... GRAVEL RIDGE... CAMP ROBINSON... BURNS PARK... ARGENTA... KERR... GALLOWAY... CAMMACK VILLAGE... VALENTINE... THE HEIGHTS... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 141 AND 142. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 164. THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 9 AND 14. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3490 9206 3475 9206 3475 9235 3485 9235 TIME...MOT...LOC 1911Z 267DEG 9KT 3482 9229 59
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332706.